Alert archive / Texas / Frost Advisories in 2012
Frost Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Apr 16, 2012, 3:59 PM CDT for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It took effect at Apr 17, 2012, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2012, 3:59 PM CDT (20:59 UTC)
- In effect from
- Apr 17, 2012, 3:00 AM CDT
- Expired
- Apr 17, 2012, 8:47 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS74 KAMA 162059 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT MON APR 16 2012 OKZ001-TXZ001-006-170500- /O.NEW.KAMA.FR.Y.0002.120417T0800Z-120417T1400Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 359 PM CDT MON APR 16 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY FOR THE WESTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST TEXAS PANHANDLE. * EVENT...LOW TEMPERATURES BY SUNRISE TUESDAY ARE EXPECTED TO BE IN THE 33 TO 36 DEGREE RANGE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. * TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 9 AM TUESDAY MORNING ACROSS THE ADVISORY AREA. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING TEMPERATURES IF LEFT UNCOVERED OR IF NOT BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ANDRADE
2 follow-up statements
060 WWUS74 KAMA 170446 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1146 PM CDT MON APR 16 2012 OKZ001-TXZ001-006-171400- /O.CON.KAMA.FR.Y.0002.120417T0800Z-120417T1400Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 1146 PM CDT MON APR 16 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. * EVENT...LOW TEMPERATURES BY SUNRISE TUESDAY ARE EXPECTED TO BE IN THE 33 TO 36 DEGREE RANGE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. * TIMING...NEAR FREEZING TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 9 AM TUESDAY MORNING ACROSS THE ADVISORY AREA. * IMPACTS...TENDER VEGETATION MAY BE HARMED BY THE NEAR FREEZING TEMPERATURES IF LEFT UNCOVERED OR IF NOT BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JACKSON
100 WWUS74 KAMA 171347 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 847 AM CDT TUE APR 17 2012 OKZ001-TXZ001-006-171500- /O.CAN.KAMA.FR.Y.0002.000000T0000Z-120417T1400Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 847 AM CDT TUE APR 17 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY ISSUED EARLIER FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. TEMPERATURES HAVE RISEN ABOVE 36 DEGREES...AND CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF FROST ARE NO LONGER EXPECTED. $$ ANDRADE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 16, 2:13 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 16, 2:13 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 213 PM CDT MON APR 16 2012 .UPDATE... QUICK UPDATE TO ADD ISOLATED THUNDERSTORMS TO THE FORECAST FOR THE REST OF THIS AFTERNOON INTO THIS EVENING. SHOWERS CONTINUE TO DEVELOP ACROSS THE AREA AHEAD OF MID/UPPER-LEVEL SHORTWAVE TROUGH. HAVE HAD A FEW LIGHTNING STRIKES IN SOUTHEAST CO AND LATEST LAPS/RUC ANALYSIS DATA INDICATE MLCAPES OF 200-400 J/KG ACROSS THE WESTERN HALF OF THE CWA...WHICH WILL SUPPORT A FEW THUNDERSTORMS. NO SEVERE WEATHER EXPECTED. HOWEVER...COULD SEE SOME SMALL HAIL DUE TO COLD TEMPS ALOFT AND LOW FREEZING LEVELS. ALSO MAY SEE SOME GUSTY WINDS UP TO 45 MPH WITH THE STRONGER STORMS. KB && .PREV DISCUSSION... /ISSUED 1248 PM CDT MON APR 16 2012/ AVIATION... 18Z TAFS...ISOLATED TO SCATTERED SHOWERS AND POSSIBLY A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS AN UPPER- LEVEL DISTURBANCE WORKS ACROSS THE AREA. THIS SHOWER AND POSSIBLE THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. WILL CARRY VCSH REMARKS AT ALL THREE TERMINALS 20Z-02Z. HAVE INCLUDED A TEMPO GROUP FOR -SHRA AT KGUY FROM 21Z-23Z WHERE CONFIDENCE IS HIGHER IN THE TERMINAL BEING DIRECTLY IMPACTED BY THE PRECIPITATION. WILL MONITOR RADAR TRENDS THIS AFTERNOON AND AMEND AS NECESSARY. VSBYS COULD BRIEFLY BE REDUCED INTO THE MVFR RANGE IN THE HEAVIER SHOWERS AND/OR STORMS...AND SOME GUSTY WINDS WILL BE POSSIBLE WITH THE SHOWERS/STORMS AS WELL. OTHERWISE...VFR CONDITIONS ARE FORECAST THROUGH THE PERIOD OUTSIDE OF ANY PRECIPITATION. WINDS WILL REMAIN OUT OF A SOUTHEAST TO SOUTHWESTERLY DIRECTION...AS THE AREA SITS IN BETWEEN SURFACE HIGH PRESSURE TO THE EAST AND A SURFACE TROUGH OF LOW PRESSURE TO THE WEST. GUSTS TO AROUND 20 KTS CAN BE EXPECTED THROUGH EARLY THIS EVENING...WITH WINDS THEN PICKING BACK UP AGAIN BY MID TUESDAY MORNING. KB PREV DISCUSSION... /ISSUED 913 AM CDT MON APR 16 2012/ UPDATE... BASED ON OBS AND SATELLITE IMAGERY...HAVE REDUCED SKY COVER REST OF THE MORNING HOURS...FOLLOWED BY SIGNIFICANT INCREASE IN CLOUD COVER THIS AFTERNOON. REMAINING WX ELEMENTS ARE IN GOOD SHAPE AT THIS TIME. UPDATED GRIDS AND PRODUCTS HAVE BEEN SENT. ANDRADE PREV DISCUSSION... /ISSUED 712 AM CDT MON APR 16 2012/ AVIATION... FOR THE 12Z TAFS...GENERALLY LIGHT AND VARIABLE WINDS THIS MORNING WILL GIVE WAY TO SOUTHERLY WINDS OF LESS THAN 15 KTS BY 18Z TODAY. WINDS MAY BECOME GUSTY DURING THE AFTERNOON...THEN SPEEDS SHOULD DECREASE AFTER SUNSET TONIGHT. ISOLATED RAIN SHOWERS MAY FORM IN EASTERN NEW MEXICO AND MOVE ACROSS THE PANHANDLES THIS AFTERNOON...THOUGH HAVE HELD OFF MENTIONING IN THE TAFS FOR NOW...UNTIL EXTENT AND TIMING OF SHOWERS BECOMES MORE APPARENT. ANY SHOWERS THAT DO DEVELOP SHOULD BE EAST OF THE TAF SITES BY 01Z. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. NF PREV DISCUSSION... /ISSUED 330 AM CDT MON APR 16 2012/ DISCUSSION... MODEST WARMUP ON TAP FOR TODAY WITH MAX TEMPERATURES EXPECTED TO BE ABOUT 3 TO 7 DEGREES WARMER THAN THOSE OF YESTERDAY. HAVE RETAINED ISOLATED AFTERNOON SHOWERS IN NORTHERN SECTIONS...AND HAVE INCLUDED MENTION OF ISOLATED SPRINKLES IN REMAINING AREAS...AS SHARP UPPER- LEVEL TROF MAKES ITS MOVE ACROSS PANHANDLES. HAVE INTRODUCED SLIGHT CHANCE SHOWERS THIS EVENING ACROSS NORTHEASTERN ZONES...WHERE SLIGHTLY HIGHER INSTABILITY WILL BE IN PLACE AS SHORTWAVE TROF PASSES. TUESDAY EXPECTED TO BE MUCH WARMER...WITH RISING TREND CONTINUING INTO WEDNESDAY AS ZONAL FLOW INDUCES DEVELOPMENT OF LEE TROF. DECENT AGREEMENT AMONG MODELS REGARDING FASTER COLD FRONTAL PASSAGE...NOW EXPECTED DURING THE MORNING ON THURSDAY. HAVE INTRODUCED SLIGHT CHANCE THUNDERSTORMS ALL SECTIONS THURSDAY NIGHT... AS MOIST POST-FRONTAL UPSLOPE FLOW PREVAILS WITH FAIRLY STRONG NORTHWEST FLOW ALOFT. NO POPS THEREAFTER AS MID-LEVEL RIDGE WORKS ITS WAY INTO THE AREA FROM THE WEST. AFTER TWO COOLER DAYS THURSDAY AND FRIDAY...WEEKEND LOOKS TO BE WARMER WITH HIGHS ABOVE CLIMO. 03 COCKRELL FIRE WEATHER... LIGHT WINDS TODAY WILL PRECLUDE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY ACROSS THE WESTERN THREE FOURTHS OF THE PANHANDLES AS DRY SOUTHWEST WINDS INCREASE. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY ACROSS THE WESTERN THREE FOURTHS OF THE PANHANDLES AS DRY SOUTHWEST WINDS INCREASE FURTHER. MOIST NORTH WINDS WILL PREVAIL ON THURSDAY. LIGHT WINDS ARE EXPECTED ON FRIDAY AND SATURDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/02
Hazardous weather outlook, Apr 16, 3:51 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT MON APR 16 2012 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 351 PM CDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING. A FEW STORMS THAT FORM MAY BECOME STRONG...WITH PEA SIZE HAIL AND GUSTY WINDS TO AROUND 45 MPH POSSIBLE. TEMPERATURES LATE TONIGHT ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. AS A RESULT...A FROST ADVISORY IS IN EFFECT BEGINNING AT 3 AM TONIGHT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW TEMPERATURES AROUND SUNRISE TUESDAY ARE EXPECTED TO BE IN THE 33 TO 36 DEGREE RANGE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THE FROST ADVISORY WILL BE IN EFFECT UNTIL 9 AM TUESDAY ACROSS THIS AREA. ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR ON TUESDAY ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... AND ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY ACROSS THE SAME AREA DUE TO BREEZY SOUTH TO SOUTHWEST WINDS AND LOW AFTERNOON RELATIVE HUMIDITY VALUES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY...AND ELEVATED TO POSSIBLY NEAR CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. ANDRADE
In the hours before
Special weather statement, Apr 16, 3:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT MON APR 16 2012 TXZ012-013-162130- POTTER TX-CARSON TX- 345 PM CDT MON APR 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR CARSON AND POTTER COUNTIES. AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER POTTER COUNTY...OR ABOUT 19 MILES NORTHWEST OF PANHANDLE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. KB
Nearby
Frost Advisories in Texas, 2012Frost Advisories in Oklahoma, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.